Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 164, NWS Springfield, MO

July 13, 2012Laclede County, Texas County, Wright County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 13, 2012, 6:13 PM CDT for Laclede County, Texas County, Wright County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2012, 6:13 PM CDT (23:13 UTC)
Expired
Jul 13, 2012, 7:00 PM CDT
In force
47 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Laclede County, MO, Texas County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 109 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1613 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

130 
WUUS53 KSGF 132313
SVRSGF
MOC105-215-229-140000-
/O.NEW.KSGF.SV.W.0164.120713T2313Z-120714T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 PM CDT FRI JUL 13 2012

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN LACLEDE COUNTY IN SOUTHWEST MISSOURI...
  WEST CENTRAL TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
  NORTHEASTERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 700 PM CDT

* AT 609 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHEASTERN
  WRIGHT COUNTY...AND MOVING SOUTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
           BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  HUGGINS...LYNCHBURG...MANES...PLATO AND SUCCESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3747 9203 3728 9216 3738 9242 3752 9234
TIME...MOT...LOC 2313Z 293DEG 8KT 3742 9229

HAIL...<.75IN
WIND...60 MPH

$$

FOSTER
2 follow-up statements
185 
WWUS53 KSGF 132331
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
631 PM CDT FRI JUL 13 2012

MOC105-215-229-140000-
/O.CON.KSGF.SV.W.0164.000000T0000Z-120714T0000Z/
LACLEDE MO-TEXAS MO-WRIGHT MO-
631 PM CDT FRI JUL 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WRIGHT...WEST CENTRAL TEXAS AND EXTREME SOUTHEASTERN LACLEDE COUNTIES
UNTIL 700 PM CDT...

AT 629 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EXTREME
NORTHEASTERN WRIGHT COUNTY...AND MOVING EAST AT 5 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
         BROKEN.

LOCATIONS IMPACTED INCLUDE...
HUGGINS...LYNCHBURG...MANES...PLATO AND SUCCESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3747 9203 3728 9216 3738 9242 3752 9234
TIME...MOT...LOC 2331Z 286DEG 5KT 3742 9227

HAIL...<.75IN
WIND...60 MPH

$$

FOSTER
255 
WWUS53 KSGF 132355
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 PM CDT FRI JUL 13 2012

MOC105-215-229-140004-
/O.EXP.KSGF.SV.W.0164.000000T0000Z-120714T0000Z/
LACLEDE MO-TEXAS MO-WRIGHT MO-
655 PM CDT FRI JUL 13 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WRIGHT...WEST
CENTRAL TEXAS AND EXTREME SOUTHEASTERN LACLEDE COUNTIES WILL EXPIRE
AT 700 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3747 9203 3728 9216 3738 9242 3752 9234
TIME...MOT...LOC 2354Z 286DEG 5KT 3741 9223

$$

FOSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:20 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Jul 13, 2:20 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
220 PM CDT FRI JUL 13 2012

.DISCUSSION...

CURRENTLY HAVE THE FORECAST AREA IN BETWEEN A COUPLE OF UPPER
LEVEL SHEAR AXIS...ONE TO THE SOUTHEAST OF THE AREA AND THE OTHER
NORTHWEST OF THE CWA. THE ONE TO THE SOUTHEAST OF THE AREA HAS
BEEN LESS ACTIVE THAN THE PAST COUPLE OF DAYS. THE NORTHWEST AXIS
ASSOCIATED WITH AN UPPER LEVEL SHORTWAVE HAS TRIGGERED A BAND OF
SCATTERED STORMS FROM EXTREME SOUTHEAST KANSAS TO NEAR CHICAGO IL.

NOT MUCH IN THE WAY OF BULK SHEAR TO ORGANIZE THESE STORMS HOWEVER
OUR THETA-E DIFFERENCES IN THE VICINITY OF THE STORMS IS FROM 25
TO 30 K SO WILL NEED TO MONITOR FOR DOWNDRAFT WINDS WITH THE
STRONGER STORMS. HAVE INCLUDED A LIMITED WIND RISK IN THE LATEST
HWO FOR THIS AFTERNOON. MOVEMENT OF THE STORMS WILL BE VERY SLOW
DUE TO THE LIGHT MID LEVEL WINDS AND VERY HEAVY RAINFALL WILL
OCCUR WHERE THE STORMS OCCUR. THE STORMS ARE EXPECTED TO DISSIPATE
BY THE EARLY TO MID EVENING WITH THE LOSS OF DAYTIME HEATING AND
DECREASED INSTABILITY.

UPPER LEVEL SHEAR AXIS TO THE NORTHWEST WILL MEANDER OF THE AREA
THROUGH SUNDAY NIGHT AND WILL LIKELY BRING DIURNAL CONVECTION
SIMILAR TO TODAY AHEAD OF THIS FEATURE WHICH WOULD BE MOST LIKELY
OVER THE SOUTHEAST HALF OF THE FORECAST AREA. MEANWHILE...UPPER
LEVEL RIDGE WILL ALSO BE BUILDING INTO THE AREA FROM THE WEST WITH
850 TEMPERATURES IN THE UPPER TEENS TO LOW 20S EXPECTED TO ADVECT
INTO THE AREA. WITH GENERALLY DRY CONDITIONS EXPECTED FOR THE
REMAINDER OF THE WEEK...HOT CONDITIONS WILL LIKELY RETURN...ALBEIT
NOT AS HOT AS THE PREVIOUS HEAT WAVE. STILL...HEAT INDEX VALUES OF
100 TO 105 WILL BE POSSIBLE FOR THE LATTER HALF OF NEXT WEEK.

LINDENBERG

&&

.AVIATION...
/ISSUED 103 PM CDT FRI JUL 13 2012/

FOR THE 13/1800Z KSGF/KJLN/KBBG TAFS...SCATTERED SLOW MOVING THUNDERSTORMS
HAVE DEVELOPED OVER SE KS AND WESTERN MO NEAR OUTFLOW BOUNDARIES.
WILL MAINTAIN VCTS/CB REMARKS AT KJLN/KSGF AND WATCH TRENDS
THROUGH EARLY EVENING. OTHERWISE EXPECT VFR CONDITIONS.

DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jul 13, 5:26 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 PM CDT FRI JUL 13 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-142230-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
526 PM CDT FRI JUL 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

 ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE
 OUTLOOK AREA THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS.
 THE STRONGEST STORMS WILL PRODUCE BRIEF DOWNPOURS...OCCASIONAL
 LIGHTNING AND WIND GUSTS TO 40 MPH. MOST LOCATIONS WILL REMAIN
 DRY.

 HEAT INDEX VALUES IN THE MIDDLE AND UPPER 90S WILL PERSIST

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL
  DEVELOP THIS WEEKEND ACROSS THE MISSOURI OZARKS. A FEW OF THESE
  STORMS MAY PRODUCE WIND GUSTS OVER 50 MPH...AS WELL AS FREQUENT
  LIGHTNING STRIKES.

  THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH EARLY NEXT
  WEEK PRIMARILY ACROSS THE EASTERN MISSOURI OZARKS.

  AFTERNOON HEAT INDEX VALUES IN THE MIDDLE 90S TO AROUND 100
  DEGREES ARE EXPECTED INTO THE MIDDLE OF NEXT WEEK...WITH THE
  HIGHEST VALUES EXTENDING FROM SOUTHEASTERN KANSAS INTO WEST
  CENTRAL AND CENTRAL MISSOURI.

  LIMITED TO ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE ON AN
  AFTERNOON BASIS INTO AT LEAST EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Special weather statement, Jul 13, 12:35 PM CDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1235 PM CDT FRI JUL 13 2012

KSZ073-097-MOZ066-131815-
BOURBON KS-CRAWFORD KS-VERNON MO-
1235 PM CDT FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR BOURBON...NORTHERN CRAWFORD AND
WESTERN VERNON COUNTIES UNTIL 115 PM CDT...

AT 1232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PETERSBURG...OR 15 MILES WEST OF FORT
SCOTT. THIS STORM WAS NEARLY STATIONARY. OTHER STRONG STORMS WERE
LOCATED 4 MILES NORTHEAST OF FORT SCOTT TRACK SLOWLY SOUTHEAST AT 5
MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THESE STORMS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3788 9508 3804 9509 3805 9508 3805 9504
      3804 9504 3804 9463 3806 9462 3806 9445
      3767 9446 3760 9509 3781 9510
TIME...MOT...LOC 1733Z 289DEG 2KT 3781 9499

DSA
Special weather statement, Jul 13, 1:27 PM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
127 PM CDT FRI JUL 13 2012

KSZ073-131915-
BOURBON KS-
127 PM CDT FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR BOURBON COUNTY UNTIL 215 PM
CDT...

AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARMATON...OR 8 MILES WEST OF FORT SCOTT...
MOVING SOUTH AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BRONSON...DEVON...FORT SCOTT...FULTON...
GARLAND...HAMMOND...HIATTVILLE...MARMATON...PAWNEE STATION...
PETERSBURG...PORTERVILLE...REDFIELD AND UNIONTOWN.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3791 9507 3805 9464 3804 9462 3792 9461
      3768 9462 3767 9485 3768 9488 3767 9509
TIME...MOT...LOC 1827Z 348DEG 3KT 3781 9485

DSA
Special weather statement, Jul 13, 2:28 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
228 PM CDT FRI JUL 13 2012

KSZ101-MOZ088-132015-
CHEROKEE KS-JASPER MO-
228 PM CDT FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE AND
NORTHWESTERN JASPER COUNTIES UNTIL 315 PM CDT...

AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ASBURY...OR 7 MILES EAST OF WEIR...MOVING
SOUTHEAST AT 5 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE ASBURY...LAWTON AND WACO.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3731 9475 3734 9465 3734 9462 3735 9462
      3736 9457 3722 9443 3717 9468
TIME...MOT...LOC 1928Z 330DEG 4KT 3730 9464

DSA
Special weather statement, Jul 13, 2:50 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
250 PM CDT FRI JUL 13 2012

MOZ067-078-132015-
CEDAR MO-ST. CLAIR MO-
250 PM CDT FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CEDAR AND SOUTH CENTRAL
ST. CLAIR COUNTIES UNTIL 315 PM CDT...

AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CEDAR SPRINGS...OR 7 MILES EAST OF EL DORADO
SPRINGS. THIS STORM WAS DRIFTING SLOWLY SOUTH AND SOUTHEAST AT 5
MPH.  PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE CAPLINGER MILLS AND CEDAR SPRINGS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3779 9373 3776 9399 3791 9402 3795 9381
TIME...MOT...LOC 1949Z 347DEG 2KT 3789 9390

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:28 PM CDTSpecial Weather StatementSGFJasper47 min
Jul 13, 2:50 PM CDTSpecial Weather StatementSGFCedar25 min
Jul 13, 6:17 PM CDTSpecial Weather StatementSGFChristian28 min
Jul 13, 6:23 PM CDTSpecial Weather StatementSGFPhelps52 min
Jul 13, 6:29 PM CDTSevere Thunderstorm WarningSGFPhelps46 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.